MAUDE Adverse Event Report: INTEGRA NEUROSCICENCS IMPLANTS SA OSVII CONNECTOR WITH ANTECHAMBER.

INTEGRA NEUROSCICENCS IMPLANTS SA OSVII CONNECTOR WITH ANTECHAMBER.
Model Number 909712
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the osv ii valve (909712) was not draining and the patient was starting to go blind from both eyes.Further information received indicates that the valve was explanted due to it being blocked, and the increased icp (intracranial pressure) led to weakened optic nerves and impacted vision.No additional information has been made available.
 
Additional Manufacturer Narrative
The 909712 (osv ii) was returned for evaluation: device history record (dhr): the dhr was reviewed and did not reveal any anomalies associated with the reported failure.Failure analysis - the investigation of the returned device showed that the reported complaint was confirmed from the evaluation.The valve was received with visible brownish residues in the valve¿s core.Valve was completely obstructed (impossible to fill it with water).Valve modulus was removed from its silicone elastomer housing: brownish residue were present at the valve outlet and on the bottom lid once removed.Valve modulus was opened and inspected under magnification: residues were found in a large quantity inside the valve and between the pin and seat, impairing the valve mechanism.Root cause analysis - the complaint is verified, as the received valve was obstructed due to residue adhering to the valve' s mechanism.The valve was tested within pressure/flow specifications at the end of its manufacturing process, as shown on the device history records.Valve obstruction is a known complication valve therapy as stated in the device instructions for use (ifu).Obstruction may be related to debris released during the implantation procedure (early obstructions).The ifu recommends to aspirate 2 or 3ml of csf from the ventricular catheter to eliminate possible debris from the csf.Obstruction may also be related to patient's physiological conditions (early or late obstructions).Complaints analysis does not reveal any adverse trend regarding osv ii valve underdrainage/obstruction.No further investigation nor corrective action is therefore deemed required.

Brand Name
OSVII CONNECTOR WITH ANTECHAMBER.
Common Device Name
OSVII
Manufacturer (Section D)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
2905 route des dolines
sophia antipolis F-069 21
FR  F-06921
Manufacturer (Section G)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
sophia antipolis F-069 21
FR   F-06921
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14674988
Report Number9612007-2022-00011
Device Sequence Number20180458
Product Code JXG
UDI-Device Identifier10381780034032
UDI-Public10381780034032
Combination Product (Y/N)N
PMA/510(K) Number
K971799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number909712
Device Catalogue Number909712
Device Lot Number0216959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown